MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the 5 french pedal sheath (50-1050) broke at the hub when attempting to remove the balloon (6x150 ev3) via left pedal access site.The doctor stated the possibly of the balloon re-wrap may have not been great, and he believed it caused some sort of suction on the sheath shaft itself causing sheath breakage.When removing the balloon, the doctor encountered some resistance and when balloon came out so did the shaft of the sheath (attached to balloon).Only the glidewire advantage, sheath hub, and small portion of the sheath remained.All pieces were removed, and pressure was held at the site for hemostasis.The doctor felt all sheath components were removed from the patient's body.The procedure was complete, and the doctor was pending a final angiogram that could not be done since access was lost at this point.The blood loss was less than 250cc's.The procedure was successful.The patient was in stable condition and discharged home.There was no patient injury or surgical intervention required.
 
Additional Manufacturer Narrative
Patient race & ethnicity: requested, unknown.Implanted/explanted date: device was not implanted/explanted.A review of the device history record of the product code/lot number combination was conducted with no findings.The actual device was not available; therefore, the actual device will not be returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information and to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for sheath separation because the sample was not returned for assessment.The exact root cause could not be determined.The complaint mentions that some resistance was felt when trying to remove the balloon from the sheath.It is likely that the balloon was not fully deflated and that pulling forces during withdrawal caused the sheath to break.Review of the device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).
 
Event or Problem Description
Additional information was received on 22mar2023: the procedure performed was a lower extremity percutaneous transluminal angioplasty (pta)/atherectomy.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd.
elkton, MD 21921
6402040886
MDR Report Key16566905
Report Number1118880-2023-00025
Device Sequence Number17533031
Product Code DYB
UDI-Device Identifier00389701011363
UDI-Public00389701011363
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2025
Device Model NumberN/A
Device Catalogue Number50-1050
Device Lot Number0000257923
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer03/22/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EV3 (MEDTRONIC) 6MM X 150MM .035 BALLOON; GA3501 GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight75 KG
Patient EthnicityHispanic
Patient RaceWhite